Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 46, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 14, 2010, 10:02 PM EDT for Forsyth County, Fulton County, Gwinnett County, Georgia. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2010, 10:02 PM EDT (02:02 UTC)
- Expired
- May 14, 2010, 10:20 PM EDT
- In force
- 18 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Forsyth County, GA, Fulton County, GA, Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 91 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1771 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1272 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
449
WUUS52 KFFC 150202
SVRFFC
GAC117-121-135-150245-
/O.NEW.KFFC.SV.W.0046.100515T0202Z-100515T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1002 PM EDT FRI MAY 14 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN FORSYTH COUNTY IN NORTH CENTRAL GEORGIA
NORTHEASTERN FULTON COUNTY IN NORTH CENTRAL GEORGIA
NORTH CENTRAL GWINNETT COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 1045 PM EDT
* AT 955 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
MPH. THIS STORM WAS LOCATED NEAR ALPHARETTA...MOVING NORTHEAST AT
10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MILTON...JOHNS CREEK...SUGAR HILL AND CUMMING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3419 8425 3428 8417 3409 8401 3397 8432
3407 8441
TIME...MOT...LOC 0202Z 238DEG 9KT 3409 8428
$$1 follow-up statement
661
WWUS52 KFFC 150220
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1020 PM EDT FRI MAY 14 2010
GAC117-121-135-150229-
/O.CAN.KFFC.SV.W.0046.000000T0000Z-100515T0245Z/
GWINNETT GA-FORSYTH GA-FULTON GA-
1020 PM EDT FRI MAY 14 2010
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FULTON...
SOUTHWESTERN FORSYTH AND NORTH CENTRAL GWINNETT COUNTIES IS
CANCELLED...
THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE
SEVERE WEATHER. HOWEVER...STRONG GUSTY WINDS UP TO 45 MPH...VERY
HEAVY RAIN...AND SMALL HAIL ARE STILL POSSIBLE WITH THIS STORM.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3419 8425 3428 8417 3409 8401 3397 8432
3407 8441
TIME...MOT...LOC 0219Z 238DEG 9KT 3411 8424
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 7:53 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, May 14, 7:53 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 753 PM EDT FRI MAY 14 2010 .UPDATE... UPDATED THE FORECAST DUE TO SCATTERED SHOWERS POPPING UP ACROSS NORTH GA AND THE ATL METRO AREA. LOOKS LIKE THESE SHOWERS SHOULD BEGIN TO DISSIPATE OVER THE NEXT FEW HOURS WITH MOSTLY CLEAR SKIES OVERNIGHT && .PREV DISCUSSION... /ISSUED 541 PM EDT FRI MAY 14 2010/ SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... H5 RIDGE CONTINUES TO BREAK DOWN THROUGH THE WEEKEND ALLOWING SEVERAL WEAK S/W TO MOVE ACROSS THE CWA. THE SURFACE FRONT DRIFTS INTO NORTH GEORGIA BUT WITH VERY LITTLE SURFACE CONVERGENCE ASSOCIATED WITH IT. IN FACT...WINDS BEHIND THE FRONT REMAIN SOUTHWEST ACROSS EASTERN TENNESSEE. THE REMNANTS OF THE FRONT WILL REMAIN NEARLY STATIONARY TONIGHT AND THEN DRIFT NORTHWARD OUT OF THE STATE SATURDAY AND SATURDAY NIGHT. A DECENT CAP REMAINS IN PLACE OVER THE CWA AND EXPECT VERY LITTLE IN THE WAY OF SHOWERS/TSTORMS ACROSS NORTH GEORGIA...EXCEPT FOR EXTREME NORTH GEORGIA WHERE THE CAP WILL BE ERODING THROUGH THE AFTERNOON. THERE COULD BE ISOLATED TO SCATTERED TSTORMS THIS EVENING...UNFORTUNATELY ANY THAT DEVELOP COULD PRODUCE GUSTY WINDS AND SMALL HAIL DUE TO THE INSTABILITY THAT IS BEING HELD BACK BY THE CAP. CONVECTION WILL DIMINISH TONIGHT WITH THE LACK OF DAYTIME HEATING. EXPECT A BETTER CHANCE OF CONVECTION SATURDAY WITH NO CAP AND PLENTY OF CAPE...ESPECIALLY ACROSS NORTH GEORGIA. A LITTLE BIT OF SURFACE HEATING WILL BE ALL THE IS REQUIRED TO INITIATE CONVECTION. AGAIN THIS WILL DISSIPATE AFTER SUNSET. ANOTHER SIGNIFICANT S/W MOVES INTO WEST AND NORTH GEORGIA SUNDAY BRINGING ANOTHER CHANCE OF TSTORMS...HOWEVER THE DEEPEST MOISTURE WILL REMAIN WELL TO THE WEST OF THE STATE AND AT THIS TIME EXPECT SCATTERED TSTORMS SUNDAY. LONG TERM /MONDAY THROUGH FRIDAY/... ECMWF AND GFS ARE NOW IN BETTER AGREEMENT ALTHOUGH THE GFS REMAINS THE SLOWER OF THE TWO. BOTH BRING THE BEST CHANCE OF PRECIP MONDAY INTO MONDAY NIGHT AND WILL MAINTAIN CHANCE TO LIKELY POPS MONDAY. GFS PUSHES THE H5 TROUGH OFF THE EAST COAST AND BEGINS BUILDING A RIDGE OVER THE MISSISSIPPI VALLEY WHILE THE ECMWF MAINTAINS A TROUGH OVER THE EASTERN U.S. WILL STICK CLOSER TO THE GFS AND CONTINUE WITH A DRY FORECAST WEDNESDAY THROUGH FRIDAY. AVIATION... INCREASED CLOUD COVER OVER THE AREA ASSOCIATED WITH INCREASED GULF MOISTURE BEING PUMPED IN WITH SOUTHERLY FLOW. WINDS SHOULD STAY SW TO SE ALL NIGHT AT 5 KTS OR LESS. CEILINGS AND VSBYS SHOULD ALSO STAY VFR THROUGH TONIGHT WITH SOME MVFR CONDITIONS EXPECTED SAT AFTERNOON AS TSRA ACTIVITY INCREASES OVER THE STATE. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 67 86 66 85 63 / 20 30 30 40 40 ATLANTA 70 85 69 83 65 / 40 30 20 40 40 BLAIRSVILLE 60 80 59 78 60 / 50 40 40 40 40 CARTERSVILLE 63 84 63 83 62 / 50 40 30 40 40 COLUMBUS 69 88 69 85 66 / 10 20 10 30 20 GAINESVILLE 67 84 65 82 64 / 50 40 30 40 40 MACON 67 89 67 86 64 / 5 20 10 30 20 ROME 65 86 65 85 64 / 50 40 30 40 40 PEACHTREE CITY 64 85 64 84 61 / 30 30 20 30 30 VIDALIA 68 90 68 89 68 / 5 5 5 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 01
Hazardous weather outlook, May 14, 11:30 AM EDT, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1130 AM EDT FRI MAY 14 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-151000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1130 AM EDT FRI MAY 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS NORTH GEORGIA. .SYNOPSIS... A STRONG SUBTROPICAL RIDGE ALOFT WILL DRIFT SLOWLY EAST THROUGH THE WEEKEND. BROAD UPPER LOW PRESSURE IN THE SOUTHWESTERN U.S. WILL ALSO SHIFT SLOWLY EAST AND GRADUALLY WEAKEN THROUGH THE WEEKEND. A WARM...HUMID AIR MASS WILL REMAIN IN PLACE WITH INCREASING CHANCES FOR THUNDERSTORMS. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THUNDERSTORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE IN FAR NORTHWEST AND NORTH CENTRAL GEORGIA THIS AFTERNOON...PRODUCING SMALL HAIL AND WIND GUSTS UP TO 45 MPH. THE MOST LIKELY AREA FOR THUNDERSTORMS TODAY WILL BE NORTHWEST OF A LINE FROM ROME TO BLAIRSVILLE...MAINLY BETWEEN 2 PM AND 8 PM EDT. .DISCUSSION... THE AIR MASS ACROSS THE REGION WILL BECOME MODERATELY UNSTABLE DURING THE AFTERNOON WITH CAPES UP TO 2000 AND LIFTED INDICES OF -4 TO -6. IN ADDITION...0-3 KM SHEAR VALUES WILL BE NEAR 30 KNOTS THIS AFTERNOON ACROSS FAR NORTHWEST GEORGIA. A STRONG MID LEVEL CAP ASSOCIATED WITH THE WEAKENING SUBTROPICAL HIGH WILL LIMIT THUNDERSTORM DEVELOPMENT SOME...MAINLY ACROSS SOUTHERN PORTIONS OF NORTH GEORGIA AND OVER CENTRAL GEORGIA. ISOLATED TO SCATTERED THUNDERSTORMS MAY MOVE INTO OR DEVELOP IN FAR NORTH GEORGIA THIS AFTERNOON DURING THE MAXIMUM HEATING OF THE DAY. A FEW OF THESE STORMS MAY BECOME FAIRLY STRONG...PRODUCING HAIL LESS THAN THE SIZE OF QUARTERS AND WIND GUSTS TO 45 MPH. WITH RELATIVELY COLD AIR ALOFT AND A MODERATELY UNSTABLE ATMOSPHERE...THUNDERSTORMS WILL LIKELY PRODUCE FREQUENT CLOUD-TO-GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE SATURDAY AND SUNDAY ACROSS NORTH GEORGIA. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND CENTRAL GEORGIA MONDAY. LOCALLY HEAVY RAIN IS ALSO POSSIBLE MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS IN FAR NORTHWEST AND NORTH CENTRAL GEORGIA SHOULD MONITOR THE WEATHER SITUATION CLOSELY THIS AFTERNOON AND EVENING. OTHERWISE...SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
In the hours before
Special weather statement, May 14, 8:33 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 833 PM EDT FRI MAY 14 2010 GAZ022-023-150100- 833 PM EDT FRI MAY 14 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN FORSYTH AND HALL COUNTIES UNTIL 900 PM EDT... AT 828 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES WEST OF GAINESVILLE...MOVING EAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS FORSYTH AND HALL COUNTIES THROUGH 900 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE GAINESVILLE AND LULA. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, May 14, 9:19 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 919 PM EDT FRI MAY 14 2010 GAZ021-022-032-033-150145- 919 PM EDT FRI MAY 14 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN COBB... FORSYTH...CHEROKEE AND FULTON COUNTIES UNTIL 945 PM EDT... AT 915 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM DREW TO SANDY PLAINS...MOVING EAST AT 10 MPH. THESE STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS COBB...FORSYTH...CHEROKEE AND FULTON COUNTIES THROUGH 945 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MOUNTAIN PARK... BIRMINGHAM...MILTON...SWEAT MOUNTAIN...SANDY PLAINS...HIGHTOWER... DREW...DUCKTOWN...FREE HOME...HOLBROOK...LATHEMTOWN...UNION HILL... MATT...ROSWELL AND BROOKWOOD. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 2:27 PM EDT | Flash Flood Warning | FFC | Fannin | 94 min |
| May 15, 5:51 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Fannin, Lumpkin, Union | 39 min |
| May 15, 6:30 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Lumpkin | 45 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.